Alert archive / Tennessee / Flash Flood Warnings in 2006

Flash Flood Warning 28, NWS Memphis, TN

July 29, 2006Carroll County, Decatur County, Henderson County, Tennessee

NWS Memphis, TN issued this flash flood warning at Jul 29, 2006, 10:21 AM CDT for Carroll County, Decatur County, Henderson County, Tennessee. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2006, 10:21 AM CDT (15:21 UTC)
Expired
Jul 29, 2006, 12:15 PM CDT
In force
114 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Carroll County, TN, Decatur County, TN, Henderson County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 708 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
708 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 291523
FFWMEG
TNC017-039-077-291715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1021 AM CDT SAT JUL 29 2006

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DECATUR COUNTY IN TENNESSEE
  CARROLL COUNTY IN NORTHWEST TENNESSEE
  HENDERSON COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 1215 PM CDT

* AT 1020 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST SEVERAL HOURS  
  DOPPLER RADAR ESTIMATES THAT NEAR 4 INCHES OF RAINFALL HAS FALLEN  
  ACROSS PARTS OF THE WARNED AREA. ADDITIONAL THUNDERSTORMS MOVING   
  THROUGH THE AFFECTED COUNTIES WILL AGGRAVATE THE SITUATION.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WILDERSVILLE...VALE...REAGAN...PARSONS...MIDDLE FORK...MCKENZIE...
  LEXINGTON...HUNTINGDON...HOLLOW ROCK...DECATURVILLE...DARDEN...
  CEDAR GROVE...BUENA VISTA...BRUCETON...BARGERTON AND ATWOOD.

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. TURN AROUND, DONT DROWN

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3617 8816 3584 8823 3583 8798 3544 8796
      3541 8820 3554 8841 3582 8868 3611 8870

$$
1 follow-up statement
000 
WGUS74 KMEG 291633
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1132 AM CDT SAT JUL 29 2006

TNC017-039-077-291715-
DECATUR TN-CARROLL TN-HENDERSON TN-
1132 AM CDT SAT JUL 29 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR
HENDERSON...CARROLL AND DECATUR COUNTIES...

AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 6 HOURS DOPPLER
RADAR ESTIMATES THAT 3 TO 5 INCHES OF RAINFALL HAS FALLEN ACROSS THE 
WARNED AREA. ADDITIONAL THUNDERSTORMS WILL MOVE OVER THE AFFECTED 
COUNTIES AGGRAVATING THE SITUATION.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILDERSVILLE...VALE...MIDDLE FORK...MCKENZIE...HUNTINGDON...HOLLOW
ROCK...CEDAR GROVE...BUENA VISTA...BRUCETON AND ATWOOD.

.EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...PONDING OF WATER ON HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. TURN AROUND,
DONT DROWN.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3617 8816 3584 8823 3583 8798 3544 8796
      3541 8820 3554 8841 3582 8868 3611 8870

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:26 AM CDT, 6 hours 55 minutes earlier.

Area forecast discussion, Jul 29, 3:26 AM CDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
326 AM CDT SAT JUL 29 2006

.DISCUSSION...

ANOTHER TOUGH PRECIPITATION FORECAST AT HAND. THE MIDSOUTH REMAINS
ENTRENCHED IN LOW LEVEL MOISTURE CAUSING UNCOMFORTABLY HIGH
HUMIDITIES. AN UPPER LEVEL RIDGE WILL SLOWLY GET A GRIP ON THE
MISSISSIPPI VALLEY THROUGH EARLY NEXT WEEK. WITH LITTLE TO FOCUS ON
FOR SHOWER AND THUNDERSTORM DEVELOPMENT...HAVE UNDERCUT POP GUIDANCE
VALUES TODAY AND TONIGHT. APPEARS THAT THE BEST CHANCES WILL REMAIN OVER
NORTHEAST MISSISSIPPI TODAY.

THROUGH THE WEEKEND...MUCH NEEDED RAIN WILL CONTINUE TO BE A
POSSIBILITY. HOWEVER THE CHANCES ARE SMALL FOR MOST AREAS DUE TO
LACK OF A FOCUSING MECHANISM. DAYTIME HEATING WILL LIKELY CAUSE
AFTERNOON CONVECTION EACH DAY. ANY ISOLATED SHOWERS/STORMS THAT DO
DEVELOP...WILL HAVE THE CAPABILITY OF PRODUCING LOCALLY HEAVY
RAIN.

LOW LEVEL MOISTURE WILL NOT GO ANYWHERE ANYTIME SOON. THUS HEAT
INDEX VALUES SUNDAY AND ESPECIALLY MONDAY...PERHAPS TUESDAY WILL
APPROACH HEAT ADVISORY CRITERIA.

MAYBE SOME RELIEF THURSDAY WITH THE RIDGE FLATTENING OUT AND A
WEAK FRONTAL BOUNDARY TRYING TO PUSH INTO THE MIDSOUTH. IF THIS
ACTUALLY DOES OCCUR THEN SOME AREAS THAT MISSED THE BENEFICIAL
RAIN COULD GET THEIR WISH.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  89  76  95  76 /  40  20  30  20
MKL  87  71  92  72 /  50  20  20  20
JBR  89  73  96  73 /  30  20  20  10
TUP  90  73  91  73 /  50  30  50  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

AC
Hazardous weather outlook, Jul 29, 4:46 AM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
446 AM CDT SAT JUL 29 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-301200-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
446 AM CDT SAT JUL 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DAYTIME HEATING COMBINED WITH HIGH RELATIVE HUMIDITIES WILL CAUSE
HEAT INDEX VALUES TO APPROACH 105 DEGREES ON SUNDAY...MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 12:03 PM CDTFlash Flood WarningMEGCarroll, Decatur, Henderson3 hr

Nearby

Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.